What happens when liver is inflamed from tylenol (acetaminophen) overdose?

Most People Survive. Tylenol (acetaminophen) overdose is very serious. If discovered in time, the antidote will help prevent injury. Of all overdoses, <1% of patients die. If not discovered in time, patients can develop acute liver failure and up to 30% can die from this or need transplant. Please read package labeling and do not take more than prescribed or recommended.

Related Questions

Is there a chance of liver damage one week after a tylenol (acetaminophen) overdose?

Unlikely. Acetaminophen (tylenol) overdose taken in a single dose follows the pattern of nausea & vomiting for 24 hours, few symptoms from 24-36 hours, and then liver failure develops after 36-48 hours. If you are taking an overdose over time (such as too many tablets every day), liver injury and damage can occur at any time during the time of overdosing. Read more...
You are quite lucky. Tylenol (acetaminophen) overdose is a serious medical condition which can lead to severe liver and death. Fortunately, if you made through it and recovered, most likely the liver will heal completely. Since you are only 19 and i assume in good health, your complete recovery is likely.Take care of yourself. Take care of your health. You were very luck consult doc. Good luck. Read more...

What can I do to help my liver repair itself? (after acetaminophen overdose)

Tylenol (acetaminophen) overdose. Not sure of the severity of your liver injury when you had tylenol (acetaminophen) overdose. However, your liver should be able to recover fully after that episode. In the mean time, i would avoid tylenol (acetaminophen), alcohol, or anything toxic to the liver. Read more...